MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 142122-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Restenosis (4576)
Date of Event 08/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This is related to mdr report number 3011632150-2022-00122.The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2022, the patient was treated with two biomimics 3d (bm3d) stents to treat denovo lesions of the superficial femoral artery (sfa) ostial to proximal third (a 7.0 x 125mm stent - the subject of this report) and sfa middle third to distal third ( a 7.0 x 150mm stent) in the left leg.A contralateral approach was used and the lesions were prepared using atherectomy and pre-dilated with percutaneous transluminal angioplasty (pta).The lesions were also post-dilated with pta.The site reported that on (b)(6) 2022, a restenosis of the treated segment (target lesion) was identified.The patient underwent left leg extremity (lle) angiogram with laser atherectomy and pta/standard balloon angioplasty of the left sfa proximal third to proximal popliteal arterial segment for stent occlusion without resolution.Patient was referred for lle bypass.It was reported as a target lesion revascularisation/target vessel revascularisation (tlr/tvr).The restenosis event was reported as not related to the device or procedure but due to a worsening of the patient's pre-existing condition.It was reported as target lesion related.It was reviewed by veryan on (b)(6) 2022 and considered possibly related to the device.The devices remain implanted and the event is reported as resolved/recovered.
 
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2022-00122.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of restenosis leading to intervention is listed in the biomimics 3d instructions for use and is a known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2022-00122.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of restenosis leading to intervention is listed in the biomimics 3d instructions for use and is a known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section h.10.Have been updated due to the additional information that was provided on 13-jun-23 by the site.
 
Event or Problem Description
This is related to mdr report number (b)(4).The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2022, the patient was treated with two biomimics 3d (bm3d) stents to treat denovo lesions of the superficial femoral artery (sfa) ostial to proximal third (a 7.0 x 125mm stent - the subject of this report) and sfa middle third to distal third ( a 7.0 x 150mm stent) in the left leg.A contralateral approach was used and the lesions were prepared using atherectomy and pre-dilated with percutaneous transluminal angioplasty (pta).The lesions were also post-dilated with pta.The site reported that on (b)(6) 2022, a restenosis of the treated segment (target lesion) was identified.The restenosis event was reported as not related to the device or procedure but due to an intercurrent intervention.It was reported as target lesion related.Duplex ultrasound (dus) dated (b)(6) 2022 showed bilateral sfa occlusions, including left sfa target lesion (tl) stent occlusion.The left sfa/popliteal (pop) artery was treated with laser atherectomy and pta/standard balloon angioplasty performed on (b)(6) 2022.It was reported that it was not possible to completely get through the occlusion, although slightly improved collateral flow achieved after treatment.The patient underwent left leg extremity (lle) angiogram on (b)(6) 2022 with attempted laser atherectomy and angioplasty of the left sfa/pop stent occlusion without resolution.The patient was referred for lle bypass.It was reported as a target lesion revascularisation/target vessel revascularisation (tlr/tvr).The devices remain implanted and the event outcome was reported as continuing.
 
Event or Problem Description
This is related to mdr report number 3011632150-2022-00122.The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2022, the patient was treated with two biomimics 3d (bm3d) stents to treat denovo lesions of the superficial femoral artery (sfa) ostial to proximal third (a 7.0 x 125mm stent - the subject of this report) and sfa middle third to distal third (a 7.0 x 150mm stent) in the left leg.A contralateral approach was used and the lesions were prepared using atherectomy and pre-dilated with percutaneous transluminal angioplasty (pta).The lesions were also post-dilated with pta.The site reported that on (b)(6) 2022, a restenosis of the treated segment (target lesion) was identified.The restenosis event was reported as not related to the device or procedure but due to an intercurrent intervention.It was reported as target lesion related.Duplex ultrasound (dus) dated (b)(6) 2022 showed bilateral sfa occlusions, including left sfa target lesion (tl) stent occlusion.The left sfa/popliteal (pop) artery was treated with laser atherectomy and pta/standard balloon angioplasty performed on (b)(6) 2022.It was reported that it was not possible to completely get through the occlusion, although slightly improved collateral flow achieved after treatment.The patient underwent left leg extremity (lle) angiogram on (b)(6) 2022 with attempted laser atherectomy and angioplasty of the left sfa/pop stent occlusion without resolution.The patient was referred for lle bypass.It was also reported that the patient's non-healing arterial wound identified at baseline had healed but a new wound had occurred at a different location.An unplanned minor amputation of the left transmetatarsal was performed on an unknown date.The percutaneous intervention on (b)(6) 2022 was reported as a target lesion revascularisation/target vessel revascularisation (tlr/tvr).The minor unplanned amputation of the transmetatarsal was not a tlr or tvr.On (b)(6) 2023, veryan reviewed the additional information received via the site in relation to the new wound and the transmetatarsal amputation.The devices remain implanted and the event outcome was reported as continuing.
 
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2022-00122.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention and worsening of peripheral arterial disease leading to additional surgical, endovascular intervention or amputation are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Sections b.5., d.3., e.1., g.1., g.6., h.6.And h.10.Have been updated.
 
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2022-00122.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of occlusion leading to intervention is listed in the biomimics 3d instructions for use and is a known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.5.Was updated with additional details provided by the site, sections g.6 and h.2.Reflect the type of report (follow-up 03) and the reason, section h.6.Was updated and section h.11.Reflects the sections of this report that have been changed.
 
Event or Problem Description
This is related to mdr report number 3011632150-2022-00122.The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2022, the patient was treated with two biomimics 3d (bm3d) stents to treat denovo lesions of the superficial femoral artery (sfa) ostial to proximal third (a 7.0 x 125mm stent - the subject of this report) and sfa middle third to distal third (a 7.0 x 150mm stent) in the left leg.A contralateral approach was used and the lesions were prepared using atherectomy and pre-dilated with percutaneous transluminal angioplasty (pta).The lesions were also post-dilated with pta.The site reported that on 11-aug-22, an occlusion was identified and it was reported as not related to the device or procedure but due to an intercurrent intervention.It was reported as target lesion related.Duplex ultrasound (dus) dated (b)(6) 2022 showed bilateral sfa occlusions, including left sfa target lesion (tl) stent occlusion.The left sfa proximal third to proximal popliteal (pop) artery was treated with laser atherectomy and pta/standard balloon angioplasty performed on (b)(6) 2022.It was reported that it was not possible to completely get through the occlusion, although slightly improved collateral flow was achieved after treatment.It was not a target lesion revascularisation (tlr) but was a target vessel revascularisation (tvr).The patient underwent a left leg extremity (lle) angiogram on (b)(6) 2022 with attempted laser atherectomy and angioplasty of the left sfa/pop stent occlusion without resolution.The patient was referred for lle bypass.On (b)(6) 2022, while the patient was hospitalised for a cardiac bypass procedure, the site identified a wound, while the patient was hospitalised which became infected and subsequently required a transmetatarsal amputation (tma).It was not related to the device or procedure.The devices remain implanted and the occlusion event outcome was reported as continuing.Additional updates received from the site on 30-oct-24 and 31-oct-24 reported that the event description was updated to an occlusion.Additional details in relation to the infected peripheral wound and tma were also provided by the site.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key15978997
Report Number3011632150-2022-00121
Device Sequence Number5883887
Product Code NIP
UDI-Device Identifier05391526850497
UDI-Public(01)05391526850497(17)230224(11)210726(10)0000099521
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model Number142122-15
Device Catalogue Number142122-15
Device Lot Number0000099521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer06/13/2023
11/20/2023
10/30/2024
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date07/12/2023
12/19/2023
11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; CLOPIDOGREL (PLAVIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight89 KG
Patient EthnicityHispanic